The differential diagnosis of anisocoria is extensive.1 Frequently, the origin has a pharmacological basis.2 Our patient represents a case of chemically induced anisocoria that could have been easily misdiagnosed. The purpose of our case report is to make others aware of this potential toxic effect to avoid overtreatment and unnecessary concern.
Report of a Case.
A healthy 42-year-old woman presented to the University of California—San Francisco Medical Center with excellent vision complaining that she had unequal pupils. She had no history of ocular or systemic disease or head trauma. Furthermore, she denied any coexistent ocular signs or symptoms. She gave no history of exposure to any drugs or chemicals, including insecticides and pesticides. Her ocular examination was completely unremarkable except for anisocoria (right pupil, 4 mm; left pupil, 7 mm). During a careful review of her activities preceding her observation, she mentioned watching television with her cat prior
Flach AJ, Donahue ME. Pet Flea and Tick Collar-Induced Anisocoria. Arch Ophthalmol. 1994;112(5):586. doi:10.1001/archopht.1994.01090170030013